MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Perforation (2001); Low Cardiac Output (2501)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned, therefore no product analysis can be performed.Without return of the product, a conclusive cause cannot be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, the confida guidewire was introduced into a catheter which was positioned in the ventricle.It was reported that the guidewire perforated the left ventricle.Extracorporeal membrane oxygenation (ecmo) was initiated and the perforation was repaired surgically.The valve was unable to be implanted.It was reported that the guidewire was not shaped in any way prior to use and that it was not twisted or torqued during use.Resistance was experienced during guidewire use.Per the physician, the wire was advanced in order to align the valve with the outflow track, which caused the perforation.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received.It was reported that during use of the guidewire, the patient lost blood pressure, cardiac output and pulse.Cardiopulmonary resuscitation (cpr) was performed.It was reported that the perforation led to cardiac tamponade.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key7738307
Report Number2025587-2018-01947
Device Sequence Number11112084
Product Code DQX
UDI-Device Identifier20643169583737
UDI-Public20643169583737
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91704089
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/20/2018
08/08/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date08/28/2018
10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR